| Model Number |
IAS5-120LP |
| Medical Device Problem Code |
Material Fragmentation (1261)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/07/2022
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.This issue will continue to be monitored through the complaint system to assure patient safety.Device not yet received.
Event or Problem Description
The sales representative reported on behalf of the customer that the device, ias5-120lp, airseal 5/120mm port was being used on (b)(6) 2022 during a fibroid hysterectomy procedure and ¿dr.Was assisting me in a fibroid hysterectomy turned advanced endometriosis case yesterday in the (b)(6) operating room.We were using the airseal system for insufflation.While it was a difficult case, there was not undue torque or pressure placed on the airseal trocar.About 4 hours into the case we suddenly lost insufflation and an error message occurred with the machine.We restarted the airseal system but it took too long ¿ 5 minutes? to initialize so we decided to move to conventional insufflation.Shortly thereafter the inner tube and external portion of the port fell out of the abdomen.When i picked it up i realized there was a piece missing.We searched the abdomen and found it in the right upper quadrant.Dr.Was able to remove the piece through the open vaginal cuff and puzzle-piece it with the portion that fell out to confirm there were no shards in the abdomen.We completed the case with conventional insufflation.¿.There was no impact or injury to the patient.The airseal will be listed as a concomitant device.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
Event or Problem Description
The sales representative reported on behalf of the customer that the device, ias5-120lp, airseal 5/120mm port was being used on 7dec22 during a fibroid hysterectomy procedure and ¿dr.Was assisting me in a fibroid hysterectomy turned advanced endometriosis case yesterday in the richmond or.We were using the airseal system for insufflation.While it was a difficult case, there was not undue torque or pressure placed on the airseal trocar.About 4 hours into the case we suddenly lost insufflation and an error message occurred with the machine.We restarted the airseal system but it took too long ¿ 5 minutes?- to initialize so we decided to move to conventional insufflation.Shortly thereafter the inner tube and external portion of the port fell out of the abdomen.When i picked it up i realized there was a piece missing.We searched the abdomen and found it in the right upper quadrant.Dr.Was able to remove the piece through the open vaginal cuff and puzzle-piece it with the portion that fell out to confirm there were no shards in the abdomen.We completed the case with conventional insufflation.¿.There was no impact or injury to the patient.The airseal will be listed as a concomitant device.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.
Additional Manufacturer Narrative
The device has not been returned to date and no photographic evidence has been provided; therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 30 reports, regarding 30 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.00003.Per the instructions for use, the user is advised the following: use extreme caution during airseal access port insertion.Improper use of this product can result in life-threatening injury to internal organs and vessels.Do not use excessive downward force.Ensure that the access port is properly inserted.Do not remove obturator from cannula at this time.Note: if using the blunt tip access port, the spring anchor should be secured down to the patient¿s abdomen with suture, in the usual manner.This issue will continue to be monitored through the complaint system to assure patient safety.